Medical Questions > Mental Health > Anxiety and Stress Forum

Unexplainable Frequent Stomach Problems. Desperate!

Mostly physical or mostly mental?
Physical
Mental
66%  66%  [ 2 ]
33%  33%  [ 1 ]
Total Votes : 3
The past 4 years my stomach/abdomen has been extremely irritable. Almost daily I have been feeling either stabbing stomach pains or aches in my lower abdomen, but most of the time I am nauseous (flu-like).


These feelings mysteriously come and go, but in the past 10 days they have gotten a lot worse. 3 of the days I had a sharp pain in my lower-left abdomen, and the other days I felt extra nauseous, with chills, headaches, dizziness, and a watery mouth. I have been taking pepto bismol every day for the past 2 years to calm my stomachaches.


I have a phobia of throwing up and haven't in 4 years. When these feelings arise they get worse from anxiety. 2 years ago my doctor found me to be lactose intolerant, have acid-reflux, and irritable bowel syndrome. I am easily irritated by mostly every meal and have lost about 28 lbs fairly quickly in this time frame.


I worry about this daily to where it ruins social events and it is hard to attend work. Some say i'm paranoid, but they don't know what i'm feeling. Is there something internal waiting to be diagnosed? Could this be partially psychological? Please, please help me. I don't know what else to do.
Did you find this post helpful?
|

replied June 27th, 2004
Extremely eHealthy
Well being as ibs is brought on by and worsened by stress, you are probably making it worse on your own.
My advice would be to seek help for your anxiety. Go see a counselor and maybe go on meds to get it under control. That would probably help your symptoms a lot. And then, also, levsin works wonders for ibs. At least for mine. You may want to try that too.
Then, you also need to figure out which foods bother you most and cut those out of your diet. But eventually, if you get your anxiety and stress under control your symptoms would go away. It sucks, but at least you know you can make it better! Good luck.
|
Did you find this post helpful?

replied June 16th, 2011
I have suffered the same problem for the past few months. I'm accustomed to it now but at times it gets to my head. I just go to school, church , the mall and anywhere quite relaxed with it. I do not advise you to take any medication. You do not want to be addicted to any medication so early. Try eat a healthy diet and keep on praying.
|
Did you find this post helpful?
Must Read
Abdominal pain and bellyaches are common. Though most cases of abdominal pain aren't serious, sometimes you will need to see a doctor. We’ll review some of...
Abdominal pain can be uncomfortable but is very common. But when is pain in the abdomen serious? Learn how to describe your symptoms more accurately so that yo...
It's important to "know your pain" to help your doctor diagnose the reason behind abdominal pain. Read on for more tools and information about how to diagnose ...